Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have vomiting after eating and drinking, given ondansetron. Have leg cramps and headache. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
Have a 52 year female have been vomiting only when she has taken in food or drink and if not moving around. Her temp was 92.4 2 hours ago since then she has a little nourishment.. and water and a sip of XXXXXXX juice. But came back up after a 1/2 hour. She has not been able to hold down ant thing for 2 days. I gave her 1 ondansetron 8 mg. She is also having leg cramps. And now a headache. Tho her temp. did come up after taking a bit of toast and a sip of XXXXXXX juice, her temp is now 94.4
Posted Wed, 9 Oct 2013 in General Health
Answered by Dr. Michelle Gibson James 38 minutes later
Brief Answer:
likely viral gastritis

Detailed Answer:
Hi, thanks for using healthcare magic

The most common cause of acute vomiting is viral gastroenteritis. Bacterial infections of the stomach and intestines can also cause these symptoms but in that case the temperature is usually high and there may be blood in the stool or vomit.

Other causes of vomiting are: (1) side effect medication,
(2)severe pain,
(4) lesions in the brain,
(5)lesions in the stomach or intestines causing obstruction.IN this case there is distension of the abdomen and reduced passage of air or stool. There may be a previous history of abdominal surgery.

As mentioned , it is most often due to a virus and management mainly involves preventing dehydration.

This means: (1) no solid foods at present, for at least 4 to 6 hours after the vomiting ceases

(2) use rehydration liquids that would replace both her fluids and the salts and minerals she may be losing
This may come as oral rehydration salts that are to be mixed with water and should be available at your local supermarket or pharmacy

(3) use small amounts of fluid at a time.The stomach is irritated, if you use alot at a time, then it would be vomited out. Use approximately 1 to 2 tbs, wait 5 minutes , if it is retained then use another set.
Do this for an hour, if there is no vomiting in this time then you can increase the amount

(4)avoid drinks that are too sweet as they may sometimes worsen symptoms

(5) when the 4 to 6 hours have passed , start with dry foods

The leg cramps are due to loss of fluid and salts, the headache occurs commonly in viral illnesses.

If there is no improvement after another 24 hours or abdominal pain occurs and is severe then you may want to consider visiting the doctor

I hope this helps,feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor